MAUDE Adverse Event Report: SYNTHES GMBH 2.0/2.4/2.7 PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

SYNTHES GMBH 2.0/2.4/2.7 PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 03.430.502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 new instrument came apart.The event occur during sterile processing.The event occur during field inspection.There was no patient consequences.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: physical device investigation.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the rasp feature was not returned within the device, indicating the component fell apart.Even though breakage was not identified, the reported condition can be confirmed.No other issue was observed.This issue was been escalated and confirmed to be manufacturing related.It was concluded that incomplete inspection criteria contributed to the issue as it allowed to much variability in rasp placement.When then the rasp is poorly seated, it leaves the rasp suspectable to impact and falling out.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 2.0/2.4/2.7 plate cutter would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: photo investigation the product was not returned to medtech orthopaedics; however, a photo was provided for review.See attachment img_2931.Jpg.The photo investigation revealed that the rasp feature was observed unattached.Even though breakage was not identified, the reported condition can be confirmed.This issue was been escalated and confirmed to be manufacturing related.It was concluded that incomplete inspection criteria contributed to the issue as it allowed to much variability in rasp placement.When then the rasp is poorly seated, it leaves the rasp suspectable to impact and falling out.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 2.0/2.4/2.7 plate cutter would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 03.430.502, synthes lot # km967039, supplier lot # km967039, release to warehouse date: 10 dec 2024, supplier: (b)(4).No ncr's generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.0/2.4/2.7 PLATE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22056300
Report Number8030965-2025-05049
Device Sequence Number4251480
Product Code HTZ
UDI-Device Identifier10886982339492
UDI-Public(01)10886982339492(10)KM967039
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.430.502
Device Lot NumberKM967039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown